Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 9, 2026, 8:17 PM CST for Jefferson Davis County, Lamar County, Marion County, Mississippi. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2026, 8:17 PM CST (02:17 UTC)
- Expired
- Jan 9, 2026, 9:54 PM CST
- In force
- 97 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lamar County, MS, Marion County, MS
The radar
The Hammond radar (KHDC), 105 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
821
WGUS54 KJAN 100217
FFWJAN
MSC065-073-091-100430-
/O.NEW.KJAN.FF.W.0004.260110T0217Z-260110T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
817 PM CST Fri Jan 9 2026
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Jefferson Davis County in south central Mississippi...
Northern Marion County in south central Mississippi...
Northwestern Lamar County in southeastern Mississippi...
* Until 1030 PM CST.
* At 817 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 1.5 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Kokomo, Bunker Hill, Goss, Society Hill, Improve,
Morgantown, Holly Springs and Melba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3134 9004 3155 8963 3150 8959 3143 8959
3136 8953 3134 8964 3113 8999 3113 9000
3118 9001 3118 9003
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
KP1 follow-up statement
643
WGUS74 KJAN 100354
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
954 PM CST Fri Jan 9 2026
MSC065-073-091-100404-
/O.CAN.KJAN.FF.W.0004.000000T0000Z-260110T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis MS-Lamar MS-Marion MS-
954 PM CST Fri Jan 9 2026
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JEFFERSON
DAVIS, NORTHERN MARION AND NORTHWESTERN LAMAR COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM CST for portions of
central, east central, south central, southeast, and southwest
Mississippi.
&&
LAT...LON 3134 9004 3155 8963 3150 8959 3143 8959
3136 8953 3134 8964 3113 8999 3113 9000
3118 9001 3118 9003
$$
KPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 5:47 PM CST, 2 hours 30 minutes earlier. Its key messages:
- Flash flooding and additional severe weather remain concerns into tonight.
- Much cooler temperatures are expected following the cold front this weekend.
- Colder weather may be in store in the longer range.
Area forecast discussion, Jan 9, 5:47 PM CST, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
547 PM CST Fri Jan 9 2026
...New AVIATION...
.KEY MESSAGES...
- Flash flooding and additional severe weather remain concerns
into tonight.
- Much cooler temperatures are expected following the cold
front this weekend.
- Colder weather may be in store in the longer range.
&&
.DISCUSSION...
Issued at 345 PM CST Fri Jan 9 2026
Tonight: A shortwave trough crossing the Southern Plains is
approaching our region and increasing large scale ascent, and this
will maintain our current marginal/slight severe and heavy rain
event as we go into the evening. Compared to previous forecasts,
the threats have become more confined to southern/eastern portions
of the area, and diminishing low level shear will help to further
reduce the tornado threat as we go into the evening. There could
be a slight rebound in low level shear parameters late this
evening when the shortwave trough approaches and helps to back and
strengthen low level wind fields, and this may be the brief
window of time to monitor for any additional tornado threats.
Otherwise, damaging wind gusts would be the primary concerns, and
thunderstorm risk should diminish prior to daybreak. With very
moist air continuing to be transported into the system, rainfall
is quite efficient with the deep convection and this will continue
to support a flash flood threat where convection can become
focused for 2+ hours.
Saturday through Sunday: The front and lingering light rainfall
will push through quickly in the morning, and then much drier and
cooler air will advect in behind the front, with the greater cold
advection holding off until Saturday night/Sunday. While
temperatures will actually be just a little below normal, they
will feel much cooler after the recent very warm conditions.
Sunday night through the upcoming week: The forecast will be on
the cool side and mostly dry with northwest flow aloft being the
strongest influence. Global models are keying in on a bigger
surge of cold air into the forecast area as we finish up next
week, when amplification of eastern CONUS longwave trough is
forecast by most guidance now. It doesn't appear this will be
dangerously cold air, but it would still be impactful given the
timing in mid winter. /EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 547 PM CST Fri Jan 9 2026
MVFR ceilings encompass much of the area late this afternoon, with
areas of IFR visibility in heavier rainfall. Scattered to numerous
SHRA and TS will continue to spread across the region overnight
into early Saturday morning ahead of a cold front that will push
through on Saturday. Overnight, ceilings will fall to the IFR/LIFR
range at most if not all sites with visibility frequently falling
to MVFR/IFR, especially in areas of heavier rain. In addition,
some storms, mainly in south MS and central LA could be severe
with 50 kt wind gusts and a tornado possible. Rain will decrease
on Saturday morning with wind shifting to northwest and becoming
gusty at times during the day. Ceilings will be slow to recover
and MVFR conditions may continue into the afternoon hours across
most of the area, though visibility restrictions are expected to
go away before midday. A few areas may return to VFR by late
afternoon Saturday. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 60 67 38 52 / 90 80 0 0
Meridian 61 70 38 53 / 90 80 0 0
Vicksburg 58 65 37 53 / 90 60 0 0
Hattiesburg 65 75 43 60 / 90 80 10 0
Natchez 59 67 39 55 / 90 60 0 0
Greenville 56 60 37 48 / 100 30 0 0
Greenwood 57 63 36 50 / 100 60 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until midnight CST tonight for MSZ038-039-043>046-
048>066-072>074.
LA...None.
AR...None.
&&
EC/DLIn the hours before
Special weather statement, Jan 9, 3:23 PM CST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CST Fri Jan 9 2026
MSZ072-073-092200-
Lamar MS-Marion MS-
323 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION AND NORTHWESTERN
LAMAR COUNTIES THROUGH 400 PM CST...
At 322 PM CST, Doppler radar was tracking a strong thunderstorm near
Columbia, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Columbia around 325 PM CST.
Improve around 335 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3124 9001 3144 8970 3143 8960 3126 8947
3113 8994
TIME...MOT...LOC 2122Z 240DEG 29KT 3123 8990
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KPSpecial weather statement, Jan 9, 3:52 PM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
352 PM CST Fri Jan 9 2026
LAZ009-016-MSZ040-041-047-092230-
Madison LA-East Carroll LA-Sharkey MS-Warren MS-Issaquena MS-
352 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN...CENTRAL
ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES THROUGH 430 PM CST...
At 352 PM CST, Doppler radar was tracking a strong thunderstorm near
Mansford, or near Tallulah, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Mansford, Omega, and Sondheimer around 355 PM CST.
Eagle Bend around 400 PM CST.
Alsatia around 410 PM CST.
Transylvania around 420 PM CST.
Other locations impacted by this storm include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3276 9119 3273 9083 3231 9105 3236 9130
TIME...MOT...LOC 2152Z 194DEG 22KT 3242 9113
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KPSpecial weather statement, Jan 9, 4:53 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 PM CST Fri Jan 9 2026
LAZ024>026-092345-
Tensas LA-Concordia LA-Catahoula LA-
453 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA AND NORTHEASTERN CATAHOULA PARISHES THROUGH 545 PM CST...
At 453 PM CST, Doppler radar was tracking a strong thunderstorm near
Frogmore, or 8 miles northeast of Jonesville, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Clayton and Lee Bayou around 500 PM CST.
Sicily Island around 505 PM CST.
Waterproof around 520 PM CST.
Cooter Point around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3191 9160 3188 9160 3188 9158 3191 9154
3191 9153 3194 9151 3195 9149 3180 9136
3176 9136 3176 9133 3175 9137 3174 9138
3156 9175 3173 9183
TIME...MOT...LOC 2253Z 237DEG 27KT 3169 9171
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KPLocal storm report, Jan 9, 6:21 PM CST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
621 PM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM Tornado 3 S Kokomo 31.16N 90.01W
01/09/2026 Marion MS NWS Storm Survey
A EF-1 tornado crossed into western Marion
County near Kokomo. The tornado caused some
tree damage near the intersection of Welch
Lane and Branton Bay Road. The tornado
tracked northeast closely following Branton
Bay Road up to Highway 98. The tornado did
cause some roof damage to Popwells Family
Restaurant on Hwy 98. The tornado ended as
it crossed Old Hwy 24. Max winds estimated
at 90 MPH. Max path width 125 yards.
&&
MH/DLSpecial weather statement, Jan 9, 6:39 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CST Fri Jan 9 2026
LAZ008-009-015-016-023-100130-
Madison LA-Richland LA-East Carroll LA-West Carroll LA-Franklin LA-
639 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EAST CARROLL...
NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN WEST
CARROLL AND NORTHEASTERN FRANKLIN PARISHES THROUGH 730 PM CST...
At 639 PM CST, Doppler radar was tracking a strong thunderstorm near
Delhi, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Delhi, Warden, Waverly, and Tendal around 645 PM CST.
Epps and Monticello around 650 PM CST.
Darnell around 700 PM CST.
Pioneer around 705 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 9140 3233 9161 3277 9157 3275 9127
TIME...MOT...LOC 0039Z 188DEG 29KT 3240 9149
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:14 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Jan 9, 11:42 PM CST | Special Weather Statement | JAN | Washington | 63 min |
| Jan 10, 1:37 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 43 min |
| Jan 10, 3:23 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 67 min |
| Jan 10, 3:51 AM CST | Flash Flood Warning | JAN | Covington, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Jan 10, 3:53 AM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 67 min |
| Jan 10, 3:54 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 34 min |
| Jan 10, 4:17 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 58 min |
| Jan 10, 4:23 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 67 min |
| Jan 10, 4:49 AM CST | Special Weather Statement | JAN | Newton, Simpson, Smith | 56 min |
| Jan 10, 5:12 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Smith | 63 min |
| Jan 10, 5:35 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Lamar and 4 more | 2 hr |
| Jan 10, 5:48 AM CST | Tornado Warning | JAN | Clarke | 42 min |
| Jan 10, 7:31 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Jones | 71 hr |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.